Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 6, NWS La Crosse, WI

April 10, 20128 counties in Iowa; 13 counties in Wisconsin; 7 counties in Minnesota

NWS La Crosse, WI issued this freeze warning at Apr 10, 2012, 11:00 AM CDT for 8 counties in Iowa; 13 counties in Wisconsin; 7 counties in Minnesota. It took effect at Apr 11, 2012, 1:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 11:00 AM CDT (16:00 UTC)
In effect from
Apr 11, 2012, 1:00 AM CDT
Expired
Apr 11, 2012, 10:00 AM CDT
In force
9 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS73 KARX 101600
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 AM CDT TUE APR 10 2012

...LOWS IN THE 20S AGAIN TONIGHT...ANOTHER HARD FREEZE...

.TEMPERATURES TONIGHT INTO WEDNESDAY MORNING ARE ONCE AGAIN
EXPECTED TO FALL INTO THE 20S...WELL BELOW FREEZING FOR SEVERAL
HOURS. WITH LIGHTER WINDS...SOME LOWS IN THE UPPER TEENS ARE
POSSIBLE IN THE NORMALLY COLDER...SHELTERED VALLEY LOCATIONS.
TEMPERATURES THIS COLD ARE CAPABLE OF CAUSING DAMAGE TO
UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-110000-
/O.NEW.KARX.FZ.W.0006.120411T0600Z-120411T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
1100 AM CDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT WEDNESDAY. 

* TEMPERATURES WILL FALL INTO THE 20S FOR LATER TONIGHT AND EARLY
  WEDNESDAY MORNING. SOME LOWS IN THE UPPER TEENS ARE POSSIBLE IN
  THE NORMALLY COLDER...SHELTERED VALLEY LOCATIONS.

* TEMPERATURES THIS COLD ARE CAPABLE OF CAUSING DAMAGE TO
  UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RRS

WEATHER.GOV/LACROSSE
4 follow-up statements
500 
WWUS73 KARX 102031
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
331 PM CDT TUE APR 10 2012

...LOWS IN THE 20S AGAIN TONIGHT...ANOTHER HARD FREEZE...

.TEMPERATURES TONIGHT INTO WEDNESDAY MORNING ARE ONCE AGAIN
EXPECTED TO FALL INTO THE 20S...WELL BELOW FREEZING FOR SEVERAL
HOURS AND PRODUCING ANOTHER HARD FREEZE. WITH LIGHTER WINDS...
SOME LOWS IN THE UPPER TEENS ARE POSSIBLE IN THE NORMALLY
COLDER...SHELTERED VALLEY LOCATIONS. TEMPERATURES THIS COLD ARE
CAPABLE OF CAUSING DAMAGE TO UNPROTECTED FRUIT CROPS AND OTHER
COLD SENSITIVE VEGETATION.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-110445-
/O.CON.KARX.FZ.W.0006.120411T0600Z-120411T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
331 PM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...

* TEMPERATURES WILL FALL INTO THE 20S FOR LATER TONIGHT AND EARLY
  WEDNESDAY MORNING...RESULTING IN A HARD FREEZE. SOME LOWS IN THE
  UPPER TEENS ARE POSSIBLE IN THE NORMALLY COLDER...SHELTERED
  VALLEY LOCATIONS.

* TEMPERATURES THIS COLD ARE CAPABLE OF CAUSING DAMAGE TO 
  UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RRS

WEATHER.GOV/LACROSSE
256 
WWUS73 KARX 110154
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
854 PM CDT TUE APR 10 2012

...LOWS IN THE 20S AGAIN TONIGHT...ANOTHER HARD FREEZE...

.TEMPERATURES TONIGHT INTO WEDNESDAY MORNING ARE ONCE AGAIN
EXPECTED TO FALL INTO THE 20S...WELL BELOW FREEZING FOR SEVERAL
HOURS AND PRODUCING ANOTHER HARD FREEZE. WITH LIGHTER WINDS...
SOME LOWS IN THE UPPER TEENS ARE POSSIBLE IN THE NORMALLY
COLDER...SHELTERED VALLEY LOCATIONS. TEMPERATURES THIS COLD ARE
CAPABLE OF CAUSING DAMAGE TO UNPROTECTED FRUIT CROPS AND OTHER
COLD SENSITIVE VEGETATION.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-111000-
/O.CON.KARX.FZ.W.0006.120411T0600Z-120411T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
854 PM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
WEDNESDAY...

* TEMPERATURES WILL FALL INTO THE 20S TONIGHT AND EARLY WEDNESDAY
  MORNING...RESULTING IN A HARD FREEZE. SOME LOWS IN THE UPPER
  TEENS ARE POSSIBLE IN THE NORMALLY COLDER... SHELTERED VALLEY
  LOCATIONS.

* TEMPERATURES THIS COLD ARE CAPABLE OF CAUSING DAMAGE TO 
  UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
450 
WWUS73 KARX 110830
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
330 AM CDT WED APR 11 2012

...A FEW MORE HOURS WITH FREEZING TEMPERATURES...

.TEMPERATURES WILL REMAIN BELOW FREEZING EARLY THIS MORNING AS
THEY BOTTOM OUT IN THE MIDDLE TO UPPER 20S. LOOK FOR READINGS TO
CLIMB ABOVE FREEZING BY MID MORNING. 

TEMPERATURES TONIGHT MAY ONCE AGAIN FALL BELOW FREEZING...
ESPECIALLY ACROSS CENTRAL WISCONSIN. ANOTHER FREEZE WARNING MAY BE
NEEDED LATER TODAY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-111500-
/O.CON.KARX.FZ.W.0006.000000T0000Z-120411T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
330 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURES WILL REMAIN BELOW FREEZING EARLY THIS MORNING.
  EXPECT READINGS TO CLIMB ABOVE THE FREEZING MARK BY MID MORNING.

* TEMPERATURES THIS COLD ARE CAPABLE OF CAUSING DAMAGE TO 
  UNPROTECTED FRUIT CROPS AND OTHER COLD SENSITIVE VEGETATION. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

04

WEATHER.GOV/LACROSSE
013 
WWUS73 KARX 111438
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
938 AM CDT WED APR 11 2012

...FREEZE WARNING EXPIRING AT 10 AM...

.TEMPERATURES BOTTOMED OUT IN THE MID TO UPPER 20S ACROSS THE AREA
THIS MORNING...RESULTING IN A WIDESPREAD FREEZE. LOWS WILL BE A
BIT WARMER TONIGHT...BUT WILL LIKELY DROP TO FREEZING AGAIN.
ANOTHER FREEZE WARNING MAY BE NEEDED FOR PARTS OF THE AREA
TONIGHT. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-111545-
/O.EXP.KARX.FZ.W.0006.000000T0000Z-120411T1500Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
938 AM CDT WED APR 11 2012

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

TEMPERATURES BOTTOMED OUT IN THE MID TO UPPER 20S THIS
MORNING...RESULTING IN A WIDESPREAD FREEZE. TEMPERATURES ARE LIKELY
TO FALL TO AROUND FREEZING AGAIN TONIGHT...AND ANOTHER FREEZE
WARNING MAY BE NEEDED FOR PARTS OF THE REGION. 

$$

RIECK

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Apr 10, 6:27 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Apr 10, 6:27 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
627 AM CDT TUE APR 10 2012

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
351 AM CDT TUE APR 10 2012

AT 3 AM...CURRENTLY WATCHING THE CLOUDS ACROSS NORTHERN
MINNESOTA...AND NORTHERN AND EASTERN WISCONSIN. OVERALL THE
NAM/WRF AND RUC ARE HANDLING THESE CLOUDS THE BEST...AND THEY ARE
IN GOOD AGREEMENT THAT THESE CLOUDS WILL DRIFT EAST OF THE AREA BY
THE AFTERNOON. THIS IS IN RESPONSE TO THE SURFACE HIGH BUILDING
PUSHING EAST INTO THE FORECAST AREA.

WITH 850 MB TEMPERATURES ABOUT 4C COLDER /AROUND -8C/...HIGH
TEMPERATURES THIS AFTERNOON WILL ONLY CLIMB INTO THE 40S. THIS IS
VERY GOOD AGREEMENT WITH THE CONSALL DATA SET AND ABOUT 5 DEGREE
COOLER THAN THE MOS TEMPERATURES.

FOR TONIGHT...IT LOOKS WE WILL HAVE IDEAL RADIATIVE CONDITIONS
/CLEAR SKIES...LOW DEW POINTS...AND LIGHT WINDS/ FOR TEMPERATURES
TO FALL INTO THE 20S. THERE MAY BE EVEN A FEW TEENS IN THE
CRANBERRY BOGS OF CENTRAL WISCONSIN. AS A RESULT...WE WILL HAVE TO
ISSUE ANOTHER A FREEZE WARNING. TO AVOID ANY CONFUSION...WE PLAN
ON ISSUING THE NEW WARNING AT THE SAME TIME THAT THE OTHER ONE
WILL BE EXPIRING.

ON THURSDAY...THE 10.00Z MODELS ARE MUCH SLOWER AT MOVING THE
UPPER LEVEL RIDGE EAST OF THE AREA. AS A RESULT...THE BEST 925 AND
850 MB MOISTURE TRANSPORT REMAINS WEST OF THE FORECAST AREA. IN
ADDITION...MODEL SOUNDINGS SHOW THAT THERE WILL BE QUITE A BIT OF
DRY AIR ACROSS THE REGION. DUE TO THIS...TOOK OUT THE
PRECIPITATION CHANCES THAT WERE IN THERE FORECAST GRIDS DURING THE
AFTERNOON.

ON THURSDAY NIGHT...THE MODELS ARE CONTINUING TO STRUGGLE ON THE
EASTWARD PROGRESSION OF THE UPPER LEVEL RIDGE THROUGH THE REGION.
AS A RESULT...THERE CONTINUES TO BE TIMING DIFFERENCES OF WHEN THE
PRECIPITATION WILL MOVE INTO THE AREA. THE GFS IS THE FASTEST AND
HAS THE RAIN MOVING INTO THE AREA DURING THE EVENING. BOTH THE GEM
AND NAM/WRF MOVE THE PRECIPITATION INTO THE AREA AFTER MIDNIGHT.
FINALLY...THE ECMWF CONTINUES TO KEEP THE ENTIRE AREA DRY. SINCE
THERE IS STILL A LOT OF UNCERTAINTY...KEPT THE PRECIPITATION
CHANCES MAINLY IN THE 30 TO 50 PERCENT RANGE.

.LONG TERM...FRIDAY THROUGH MONDAY
351 AM CDT TUE APR 10 2012

LIKE THEIR PREDECESSORS...THE 10.00Z MODELS CONTINUE TO SHOW VERY
LITTLE RUN TO RUN CONSISTENCY...SO FORECAST CONFIDENCE IS MUCH
LOWER THAN USUAL.

OVERALL...THE MODELS ARE STILL IN GENERAL AGREEMENT THAT THE
UPPER LEVEL RIDGE WILL MOVE RAPIDLY EAST ACROSS THE AREA BY FRIDAY...
BUT THIS OCCURS A BIT SLOWER THAN WHAT WAS INDICATED EARLIER IN
THE WEEK. AS THIS RIDGE MOVES EAST...A SERIES OF SHORT WAVES EJECT
OUT OF THE WESTERN LONG WAVE TROUGH. THE TIMING OF THESE SYSTEMS
HAVE BEEN SO INCONSISTENT THAT THE PRECIPITATION WAS BROAD
BRUSHED. HOWEVER THIS SET OF MODELS INDICATE THAT THE HIGHER RAIN
CHANCES LOOK TO BE ON FRIDAY NIGHT AND SATURDAY NIGHT. WITH MOST
UNSTABLE CAPES OF 500 TO 1000 J/KG...THERE WILL ENOUGH INSTABILITY
FOR THE DEVELOPMENT OF SOME THUNDERSTORMS TO GO ALONG WITH THE
SHOWERS.

AS WE HEAD INTO EARLY NEXT WEEK...THE MODELS QUICKLY DEVELOP A
SPLIT FLOW. THE SOUTHERN STREAM KEEPS A TROUGH FROM THE CENTRAL
PLAINS INTO THE SOUTHWEST UNITED STATES. MEANWHILE THE NORTHERN
STREAM SYSTEM DIPS DOWN INTO THE NORTHERN GREAT LAKES. THIS WOULD
POTENTIALLY ALLOW ANOTHER COOL CANADIAN HIGH TO MOVE SOUTHWARD
INTO THE UPPER MISSISSIPPI RIVER VALLEY. IT IS THIS TIME PERIOD
WHERE THE CONFIDENCE IS EXTREMELY LOW. MUCH OF THIS HAS TO DEAL
WITH HOW THE MODELS ARE NOT HANDLING A MODERATE TO STRONG MADDEN
JULIAN OSCILLATION /CURRENTLY LOCATED OVER SOUTH AMERICA AND
ATLANTIC/. WITH THE EXCEPTION OF THE JAPANESE METEOROLOGY AGENCY
ENSEMBLE SYSTEM /JMAN/...MOST OF THE GLOBAL MODELS WIPE OUT THIS
MJO RAPIDLY BY EARLY NEXT WEEK. HOWEVER CONSIDERING ITS
STRENGTH...THIS SEEMS RATHER UNLIKELY. AS A RESULT...EXPECT A
BRIEF WARM UP AS WE ENTER PHASE 1 /OVER AFRICA/ BY THIS
WEEKEND...FOLLOWED BY YET ANOTHER COOL DOWN AS THE MJO STARTS INTO
THE WESTERN INDIAN OCEAN /PHASE 2/ BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...TODAY AND TONIGHT
627 AM CDT TUE APR 10 2012

A WEAK CYCLONIC FLOW IS STILL IN PLACE OVER THE GREAT LAKES AND
SOME MOISTURE TRAPPED IN THIS FLOW IS RESULTING IN A LAYER OF VFR
CLOUDS ACROSS NORTHERN WISCONSIN INTO EASTERN MINNESOTA. SOME OF
THESE CLOUDS HAVE PRODUCED A CEILING AT BOTH KRGK AND KMSP AND
COULD POSSIBLY ROTATE INTO KLSE BY MID MORNING. HOWEVER...IR
SATELLITE IS SHOWING A SLOW DIMINISHING TREND SO THE CLOUDS COULD
BE NOTHING MORE THAN A SCATTERED DECK BY THE TIME THEY ARRIVE AT
KLSE. DECIDED TO CARRY THE SCATTERED CLOUDS WITH A TEMPO FOR A
BROKEN CEILING FOR A COUPLE OF HOURS DURING THE MID AND LATE
MORNING. ONCE THE INVERSION BREAKS THIS MORNING...BUFKIT FORECAST
SOUNDINGS SHOW ANOTHER DAY WITH DEEP MIXING AT BOTH SITES. THIS
WILL PRODUCE A THIRD STRAIGHT DAY WITH GUSTY NORTHWEST WINDS...BUT
THE WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG AS THE PREVIOUS
TWO DAYS. EXPECTING SUSTAINED SPEEDS TO BE BETWEEN 15 AND 20 KNOTS
WITH GUSTS INTO THE MID 20 KNOT RANGE. THE WINDS WILL DIMINISH
THIS EVENING WITH SUNSET AND AS THE SURFACE RIDGE AXIS GETS CLOSER
TO THE REGION.

&&

.FIRE WEATHER...THROUGH WEDNESDAY
351 AM CDT TUE APR 10 2012

TEMPERATURES WILL BE ANOTHER 5 TO 10 DEGREES COLDER THAN THEY WERE
ON MONDAY AFTERNOON. MEANWHILE THE DEW POINTS WILL BE SIMILAR. AS
A RESULT...THE RELATIVE HUMIDITIES /25 TO 30 PERCENT/ WILL BE A
BIT HIGHER THIS AFTERNOON. THE SUSTAINED WIND SPEEDS WILL BE
SLIGHTLY LOWER /AROUND 20 MPH/ THAN THEY WERE ON MONDAY AFTERNOON
TOO. ALL OF THESE ALONG WITH VERY HIGH TO EXTREME FIRE WEATHER
CONDITIONS WILL LEAD TO ANOTHER CRITICAL FIRE WEATHER DAY /JUST
UNDER RED FLAG WARNING CRITERIA/ FOR TODAY. ANY PLANS FOR OUTDOOR
BURNING SHOULD BE AVOIDED.

ON WEDNESDAY...WE DO NOT MIX QUITE AS DEEP /UP TO 875 MB/ AND THE
DEW POINTS WILL BE SLIGHTLY HIGHER...SO RELATIVE HUMIDITIES WILL
BE CLOSER TO 30 PERCENT. IN ADDITION...THERE WILL BE MUCH LIGHTER
WINDS AS THE HIGH PRESSURE SYSTEM DRIFTS OVERHEAD. WITH LESS WIND
AND SLIGHTLY HIGHER RELATIVE HUMIDITIES...NOT EXPECTING THE RAPID
SPREAD OF ANY FIRES THAT HAPPEN TO DEVELOP.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
259 AM CDT TUE APR 10 2012

WI...FREEZE WARNING UNTIL 10 AM CDT THIS MORNING FOR WIZ017-029-
     032>034-041>044-053>055-061.

MN...FREEZE WARNING UNTIL 10 AM CDT THIS MORNING FOR MNZ079-086>088-
     094>096.

IA...FREEZE WARNING UNTIL 10 AM CDT THIS MORNING FOR IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
FIRE WEATHER......BOYNE
Hazardous weather outlook, Apr 10, 10:00 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1000 AM CDT TUE APR 10 2012

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-111100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
1000 AM CDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER HARD FREEZE WITH LOW TEMPERATURES IN THE MIDDLE AND UPPER
20S IS EXPECTED TONIGHT INTO WEDNESDAY MORNING. TEMPERATURES THIS
COLD WILL CAUSE DAMAGE TO UNPROTECTED FRUIT CROPS AND OTHER COLD
SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING. AT THIS POINT...SEVERE WEATHER IS NOT EXPECTED TO
OCCUR WITH ANY OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04/RRS

Nearby

Freeze Warnings in Wisconsin, 2012Freeze Warnings in Iowa, 2012Freeze Warnings in Minnesota, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.